×

zbMATH — the first resource for mathematics

Interval criteria for oscillation of second-order functional differential equations. (English) Zbl 1091.34036
Summary: By using averaging functions, new interval oscillation criteria are established for the second-order functional-differential equation \[ (r(t)|x'(t)|^{\alpha-1}x'(t))'+F(t,x(t),x(\tau(t)),x'(t),x'(\tau(t)))=0,\quad t\geq t_0, \] that are different from most known ones in the sense that they are based on information only on a sequence of subintervals of \([t_0,\infty]\), rather than on the whole half-line. Our results can be applied to three cases: ordinary, delay, and advance differential equations. In the case of half-linear functional-differential equations, our criteria implies that the \(\tau(t) \geq t\) delay and \(Gt(t) \geq t\) advance cases do not affect the oscillation. In particular, several examples are given to illustrate the importance of our results.

MSC:
34K11 Oscillation theory of functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Agarwal, R.P.; Shieh, S.L.; Yeh, C.C., Oscillation criteria for second-order retarded differential equations, Mathl. comput. modelling, 26, 4, 1-11, (1997) · Zbl 0902.34061
[2] Elbert, A., A half-linear second order differential equations, Colloq. math. soc. janos bolyai, 30, 153-180, (1979)
[3] Gyori, I.; Ladas, G., Oscillation theory of delay differential equations with applications, (1991), Clarendon Press Reading, MA · Zbl 0780.34048
[4] Kamenev, I.V., An integral criterion for oscillation of linear differential equations of second order, Mat. zametki, 23, 249-251, (1978) · Zbl 0386.34032
[5] Ladde, G.S.; Lakshmikantham, V.; Zhang, B.G., Oscillation theory of differential equations with deviating arguments, (1987), Marcel Dekker Oxford · Zbl 0832.34071
[6] Li, H.J., Oscillation criteria for second order linear differential equations, J. math. anal. appl., 194, 217-234, (1995) · Zbl 0836.34033
[7] Luo, J.; Debnath, L., Oscillation criteria for second-order quasilinear functional differential equations, Computers math. applic., 44, 5/6, 731-739, (2002) · Zbl 1055.34125
[8] Mahfoud, W.E., Comparison theorems for delay differential equations, Pacific math. J., 83, 187-197, (1979) · Zbl 0441.34053
[9] Manojlovic, J.V., Oscillation criteria for second-order half-linear differential equations, Mathl. comput. modelling, 30, 5/6, 109-119, (1999) · Zbl 1042.34532
[10] Ohriska, J., Oscillation of second-order delay and ordinary differential equations, Czechoslovak math. J., 34, 107-112, (1984) · Zbl 0543.34054
[11] Philos, Ch.G., Oscillation theorems for linear differential equations of second order, Arch. math. (basel), 53, 482-492, (1989) · Zbl 0661.34030
[12] Rogovchenko, Y.V., Oscillation criteria for certain nonlinear differential equations, J. math. anal. appl., 239, 399-416, (1999) · Zbl 0921.34034
[13] Tiryaki, A.; Ayanlar, B., Oscillation theorems for nonlinear second-order differential equations, Computers math. applic., 44, 5/6, 529-538, (2002) · Zbl 1059.34023
[14] Tiryaki, A.; Zafer, A., Oscillation of second-order nonlinear differential equations with nonlinear damping, Mathl. comput. modelling, 39, 2/3, 197-208, (2004) · Zbl 1049.34040
[15] Wang, Q.R., Oscillation and asymptotics for second-order half-linear differential equations, Appl. math. comput., 122, 253-266, (2001) · Zbl 1030.34031
[16] El-Sayed, M.A., An oscillation criterion for a forced second order linear differential equation, (), 813-817 · Zbl 0777.34023
[17] Kong, Q., Interval criteria for oscillation of second-order linear ordinary differential equations, J. math. anal. appl., 229, 258-270, (1999) · Zbl 0924.34026
[18] Çakmak, D.; Tiryaki, A., Oscillation criteria for certain forced second-order nonlinear differential equations, Appl. math. lett., 17, 3, 275-279, (2004) · Zbl 1061.34017
[19] Çakmak, D., Integral averaging technique for the interval oscillation criteria of certain second order nonlinear differential equations, J. math. anal. appl., 300, 408-425, (2004) · Zbl 1082.34030
[20] Huang, C.C., Oscillation and nonoscillation for second order linear differential equations, J. math. anal. appl., 210, 712-723, (1997) · Zbl 0880.34034
[21] Kwong, M.K.; Zettl, A., Integral inequalities and second linear oscillation, J. differential equations, 45, 16-33, (1982) · Zbl 0498.34022
[22] Li, W.T., Interval oscillation of second-order half-linear functional differential equations, Appl. math. comput., 155, 451-468, (2004) · Zbl 1061.34048
[23] Li, W.T.; Agarwal, R.P., Interval oscillation criteria for second-order nonlinear differential equations with damping, Computers math. applic., 40, 2/3, 217-230, (2000) · Zbl 0959.34026
[24] Li, W.T.; Agarwal, R.P., Interval oscillation criteria related to integral averaging technique for certain nonlinear differential equations, J. math. anal. appl., 245, 171-188, (2000) · Zbl 0983.34020
[25] Li, W.T.; Agarwal, R.P., Interval oscillation criteria for a forced second-order nonlinear differential equations, Ukranian math. J., 53, 1391-1406, (2001)
[26] Li, W.T.; Zhong, C.K., Integral averages and interval oscillation of second-order nonlinear differential equations, Math. nachr., 246/247, 156-169, (2002) · Zbl 1045.34011
[27] Wong, J.S.W., Oscillation criteria for a forced second-order linear differential equation, J. math. anal. appl., 231, 235-240, (1999) · Zbl 0922.34029
[28] Li, H.J.; Yeh, C.C., Nonoscillation criteria for second-order half-linear differential equations, Appl. math. lett., 8, 5, 63-70, (1995) · Zbl 0844.34028
[29] Li, H.J.; Yeh, C.C., Sturmian comparison theorem for half-linear second order differential equations, Proc. R. soc. edinburg, 125A, 1193-1204, (1995) · Zbl 0873.34020
[30] Dzurina, J.; Stavroulakis, I.P., Oscillation criteria for second-order delay differential equations, Appl. math. comput., 140, 2/3, 445-453, (2003) · Zbl 1043.34071
[31] Erbe, L., Oscillation criteria for second-order nonlinear delay equations, Canda. math. bull., 16, 49-56, (1973) · Zbl 0272.34095
[32] Wang, J., Oscillation and nonoscillation theorems for a class of second order quasilinear functional differential equations, Hiroshima math. J., 27, 449-466, (1997) · Zbl 0893.34064
[33] Li, W.T., Interval oscillation criteria for second-order half-linear differential equations (in Chinese), Acta math. sinica, 35, 3, 509-516, (2002) · Zbl 1018.34036
[34] Wang, Q.R.; Yang, Q.G., Interval criteria for oscillation of second-order half-linear differential equations, J. math. anal. appl., 291, 224-236, (2004) · Zbl 1053.34034
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.